Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 13, 2025, 12:57 PM CDT for 4 counties in Kansas. It took effect at Mar 14, 2025, 11:00 AM CDT. It was in force for 10 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2025, 12:57 PM CDT (17:57 UTC)
- In effect from
- Mar 14, 2025, 11:00 AM CDT
- Expired
- Mar 14, 2025, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 12:28 PM CDT | NON-TSTM WND GST 65 | 2 Ene Kiowa, KS | |
| Mar 14, 1:03 PM CDT | NON-TSTM WND GST 59 | Sawyer, KS | Measured by the PWS-KKSSAWE8 mesonet location. |
| Mar 14, 1:46 PM CDT | NON-TSTM WND GST 62 | 3 Nne Lake City, KS | A gust of 62 mph was measured by the AWN mesonet site. |
| Mar 14, 1:58 PM CDT | NON-TSTM WND GST 58 | 2 E Kiowa, KS | PWS-KKSKIOWA3 mesonet. |
| Mar 14, 3:15 PM CDT | NON-TSTM WND GST 58 | 2 E Medicine Lodge, KS | ASOS station KP28 Medicine Lodge. |
| Mar 14, 4:10 PM CDT | NON-TSTM WND GST 65 | 2 Wnw Hardtner, KS | Personal Weather Station - KZLF Transmitter Site. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS83 KDDC 131757 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1257 PM CDT Thu Mar 13 2025 KSZ089-140300- /O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ /O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Comanche- 1257 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS.. The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...For the first Red Flag Warning, until 10 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 9 PM CDT Friday. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ081-090-140300- /O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Pratt-Barber- 1257 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>065-074>080-084>088-140300- /O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 1257 PM CDT Thu Mar 13 2025 /1157 AM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...Until 10 PM CDT /9 PM MDT/ this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
076 WWUS83 KDDC 132045 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 345 PM CDT Thu Mar 13 2025 KSZ066-140445- /O.EXA.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Stafford- 345 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 066 Stafford. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ089-140445- /O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Comanche- 345 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...For the first Red Flag Warning, until 10 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 9 PM CDT Friday. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>065-074>080-084>088-140300- /O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 345 PM CDT Thu Mar 13 2025 /245 PM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...Until 10 PM CDT /9 PM MDT/ this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ081-090-140445- /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Pratt-Barber- 345 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
639 WWUS83 KDDC 140139 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 839 PM CDT Thu Mar 13 2025 KSZ089-141130- /O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Comanche- 839 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>065-074>080-084>088-140245- /O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 839 PM CDT Thu Mar 13 2025 /739 PM MDT Thu Mar 13 2025/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has cancelled the Red Flag Warning. Winds have decreased so critical fire weather conditions are no longer being met. $$ KSZ066-081-090-141130- /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Stafford-Pratt-Barber- 839 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
782 WWUS83 KDDC 140702 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 202 AM CDT Fri Mar 14 2025 KSZ066-081-089-090-150200- /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Stafford-Pratt-Comanche-Barber- 202 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather Zone 081 Pratt, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 11 AM this morning to 9 PM CDT this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Springer $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
325 WWUS83 KDDC 141740 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1240 PM CDT Fri Mar 14 2025 KSZ089-150300- /O.NEW.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/ /O.CON.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/ Comanche- 1240 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...For the Red Flag Warning, until 9 PM CDT this evening. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ066-081-090-150200- /O.CON.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/ Stafford-Pratt-Barber- 1240 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...Until 9 PM CDT this evening. * WINDS...Southwest 30 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Springer $$ KSZ030-031-043>046-061>065-074>080-084>088-150300- /O.NEW.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 1240 PM CDT Fri Mar 14 2025 /1140 AM MDT Fri Mar 14 2025/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...From Saturday afternoon through Saturday evening. * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
757 WWUS83 KDDC 150136 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 836 PM CDT Fri Mar 14 2025 KSZ089-150945- /O.EXP.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/ /O.CON.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/ Comanche- 836 PM CDT Fri Mar 14 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...From Saturday afternoon through Saturday evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ066-081-090-150245- /O.EXP.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/ Stafford-Pratt-Barber- 836 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... $$ KSZ030-031-043>046-061>065-074>080-084>088-150945- /O.CON.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 836 PM CDT Fri Mar 14 2025 /736 PM MDT Fri Mar 14 2025/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...From Saturday afternoon through Saturday evening. * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:26 PM CDT, 31 minutes earlier. Its key messages:
- Red Flag Warning today for nearly all counties as dry air and strong winds overspread the area.
- High wind event likely on Friday, with northwesterly winds gusting 55-65 mph during the afternoon, mainly west of US-283.
- Much cooler over the weekend in the wake of the strong winds, with highs in the 50s and 60s.
Area forecast discussion, Mar 13, 12:26 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1226 PM CDT Thu Mar 13 2025 .KEY MESSAGES... - Red Flag Warning today for nearly all counties as dry air and strong winds overspread the area. - High wind event likely on Friday, with northwesterly winds gusting 55-65 mph during the afternoon, mainly west of US-283. - Much cooler over the weekend in the wake of the strong winds, with highs in the 50s and 60s. && .DISCUSSION... Issued at 200 AM CDT Thu Mar 13 2025 Early morning water vapor satellite imagery and RAP upper air analysis reveal a rather complex synoptic pattern, with a shortwave trough moving eastward into the ArkLaMiss region/Dixie Alley, a building trough off the west coast, and shortwave ridging in between over the Rockies. As the western trough approaches the central plains during the day Thursday, strong lee cyclogenesis will take place extending from eastern MT southward through eastern CO and northeastern NM. Mass response will result in southerly winds increasing across southwest KS, with winds becoming sustained in the 20-30 mph range gusting to 40-45 by mid-afternoon. These winds will also help temperatures rebound, with highs in the upper 70s to low 80s. Overnight, the surface low is progged to continue deepening to near 984-mb by 12Z Friday, supporting winds remaining elevated through the night and only allowing temperatures to drop into the 40s to low 50s by sunrise. Daytime Friday, conditions across southwest KS will continue to deteriorate as the strong, negatively-tilted upper trough ejects onto the central plains. Proximity to the now sub-980-mb surface low will save our area from another widespread, high-end gradient wind event for much of the day as the low tracks across northern KS and winds transition from southwesterly to northwesterly. But with time, the departing wave and attendant surface trough will facilitate a considerable uptick in northwesterly winds during the afternoon, especially along and west of US-283 where confidence is high that criteria will be met for a High Wind Warning as winds become sustained in the 35-45 mph range with gusts of 55-65 mph. These winds may be accompanied by scattered rain showers on the back side of the surface low as HREF probability of QPF > 0.01" is in the 50-90% range for roughly the northwest half of our CWA. However, probability of QPF drops sharply with increasing threshold, indicating any precipitation will be minimal. Conversely, prolonged dry weather across the central plains will support a blowing dust threat which could impact travel as visibility decreases. After sunset, the loss of boundary layer mixing will engender weakening winds, although the formidable surface low's reach will keep them elevated overnight once again. Another day of strong winds is likely daytime Saturday as renewed boundary layer mixing helps transport momentum to the surface, but these now northerly winds will be a shade of their former self, only sustained in the 15-25 mph range gusting to 35 mph. Otherwise, cold advection on the back of the strong wind event will yield afternoon temperatures much closer to normal on Saturday, with highs in the mid to upper 50s. Sunday into early next week, medium range ensembles agree low-amplitude ridging will traverse the western and central CONUS, bringing a warming trend and continued dry weather. Late in the period, ensembles suggest the next impactful weather system may arrive on Tuesday or Wednesday, but limited predictability at that range precludes getting into the details. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1224 PM CDT Thu Mar 13 2025 Gusty south winds will develop this afternoon as surface pressures continue to fall along the Rockies. These winds will not decrease much, if at all, overnight as a deepening upper level trough approaches from the west. In addition to maintaining strong winds tonight, a low level jet will develop across western Kansas. These stronger winds just above the surface will mix down to the surface between 12z and 18z Friday, increasing the winds to nearly 25 knots by midday, with gusts reaching 35 to 40 knots. && .FIRE WEATHER... Issued at 200 AM CDT Thu Mar 13 2025 Dangerous fire weather conditions are likely during the day Thursday. Short range ensembles all agree a powerful upper level wave will approach the central plains daytime today. Ahead of this feature, strong lee cyclogenesis will occur from eastern MT southward through northeastern NM. Strong southerly winds will develop across southwest KS in response, with winds becoming sustained in the 20-30 mph range gusting to 40-45 mph by mid- afternoon. Concurrently, temperatures will warm into the upper 70s to low 80s by mid-afternoon amidst dewpoint temperatures dropping into the upper teens to upper 20s, promoting minimum relative humidity in the 5-15% range. As a result, a Red Flag Warning remains in effect for all counties, except for Stafford, Pratt, and Barber, from 1pm through 10pm CDT. && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for KSZ030-031-043>046-061>065-074>080-084>089. High Wind Watch from Friday morning through Friday evening for KSZ043-061>063-074>076-084>086. Red Flag Warning from 11 AM to 9 PM CDT Friday for KSZ081-089- 090. && DISCUSSION...Springer AVIATION...Burgert FIRE WEATHER...Springer
Hazardous weather outlook, Mar 13, 2:14 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 214 AM CDT Thu Mar 13 2025 KSZ030-031-043>046-061>066-074>081-084>090-140715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 214 AM CDT Thu Mar 13 2025 /114 AM MDT Thu Mar 13 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Dangerous fire weather conditions are likely during the day Thursday. Strong southerly winds will develop across southwest KS, with winds becoming sustained in the 20-30 mph range gusting to 40-45 mph by mid-afternoon. Concurrently, temperatures will warm into the upper 70s to low 80s by mid-afternoon amidst dewpoint temperatures dropping into the upper teens to upper 20s, promoting minimum relative humidity in the 5-15% range. As a result, a Red Flag Warning remains in effect for all counties, except for Stafford, Pratt, and Barber, from 1pm through 10pm CDT. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A High Wind event is likely during the afternoon on Friday, as southwesterly winds turn northwesterly and increase into the 35-45 mph range gusting to 55-65 mph. The most favored corridor for these intense winds is along and west of US-283. Another day of near-critical or critical fire weather conditions is expected on Saturday as remnant elevated northerly winds and dry air in the wake of the strong weather system overspread southwest KS. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 12:51 PM CDT | High Wind Warning | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 19 more | 32 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.